MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP NOVA MAX PLUS BLOOD GLUCOSE MONITORING SYSTEM

NOVA BIOMEDICAL CORP NOVA MAX PLUS BLOOD GLUCOSE MONITORING SYSTEM
Model Number 43435
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The difference in the results reported are clinically significant.The customer has not responded to numerous attempts to complete the troubleshooting on the glucose test strips in question.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.The nova max plus blood glucose monitor and test strips are expected to be returned for evaluation.The dhr review was complete and contained all relevant data indicating the product put into finished goods met all specifications.
 
Event or Problem Description
Complainant reported that she is concerned about a discrepancy using her nova max plus blood glucose monitor.
 
Additional Manufacturer Narrative
The alleged deficiency could not be confirmed.The complainant did not return the products (nova max plus bgm and glucose ts) for evaluation.Numerous attempts to follow up with the complainant were not successful.Nova biomedical will continue to monitor for recurrence as part of our post market surveillance program.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect st
waltham MA 02454
MDR Report Key10581731
Report Number3004193489-2020-00007
Device Sequence Number436503
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/20/2022
Device Model Number43435
Device Catalogue Number43435
Device Lot Number1020220111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1